Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 25, 2013, 11:55 AM CDT for Bee County, Goliad County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2013, 11:55 AM CDT (16:55 UTC)
- Expired
- May 25, 2013, 1:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bee County, TX, Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 102 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 12:00 PM CDT | FLOOD | 10 Wnw Berclair, TX | ROADS COVERED WITH WATER ON CR 883...FM 244 AND CR 883 AS REPORTED BY SHERIFFS OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
240
WGUS54 KCRP 251655
FFWCRP
TXC025-175-251800-
/O.NEW.KCRP.FF.W.0006.130525T1655Z-130525T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1155 AM CDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BEE COUNTY IN SOUTH TEXAS...
WEST CENTRAL GOLIAD COUNTY IN SOUTH TEXAS...
* UNTIL 100 PM CDT
* AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
THIS AREA HAS ALREADY SEEN SEVERAL INCHES OF RAIN THIS MORNING AND
ADDITIONAL RAINFALL COULD LEAD TO FLASH FLOODING ISSUES QUICKLY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
MINERAL...PAWNEE...PETTUS...TULETA AND TULSITA.
ADDITIONALLY...MEDIO CREEK AND PARK HOLLOW CREEK MAY EXPERIENCE
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2856 9767 2852 9796 2869 9802 2870 9800
2873 9791 2870 9789 2868 9783 2868 9777
2873 9770 2873 9768
$$
PZ2 follow-up statements
973
WGUS74 KCRP 251716
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1216 PM CDT SAT MAY 25 2013
TXC025-175-251800-
/O.CON.KCRP.FF.W.0006.000000T0000Z-130525T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEE-GOLIAD-
1216 PM CDT SAT MAY 25 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR WEST
CENTRAL GOLIAD AND NORTHWESTERN BEE COUNTIES...
AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN OVER EXTREME NORTHERN BEE COUNTY...ABOUT 7 MILES
NORTH NORTHWEST OF PETTUS. DOPPLER RADAR ESTIMATED OVER 4 INCHES OF
RAINFALL NEAR THE MEDIO CREEK AREA. AN ADDITIONAL 1 TO 2 INCHES OF
RAIN IS STILL POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINERAL...
PAWNEE...PETTUS...TULETA AND TULSITA. SOME CREEKS THAT WILL
EXPERIENCE FLOODING INCLUDE...MEDIO CREEK.
LAT...LON 2856 9767 2852 9796 2869 9802 2870 9800
2873 9791 2870 9789 2868 9783 2868 9777
2873 9770 2873 9768
$$
GW048
WGUS74 KCRP 251757
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1257 PM CDT SAT MAY 25 2013
TXC025-175-251804-
/O.EXP.KCRP.FF.W.0006.000000T0000Z-130525T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEE-GOLIAD-
1257 PM CDT SAT MAY 25 2013
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 100 PM FOR
BEE AND GOLIAD COUNTIES.
ALL OF THE HEAVY RAINFALL HAS MOVED OUT OF THE AREA.
HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
PORTIONS OF BEE AND GOLIAD COUNTIES. HOWEVER...AT THIS TIME IT
APPEARS THAT THESE STORMS WILL NOT IMPACT THE AREAS WHERE THE HEAVY
RAINFALL OCCURRED EARLIER THIS MORNING.
RESIDENTS SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER
CONDITIONS. SHOULD HEAVY RAINFALL OCCUR AND FLOODING IS
SPOTTED...MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR CAR IN AREAS
WHERE WATER COVERS THE ROAD...TURN AROUND AND DON'T DROWN.
LAT...LON 2856 9767 2852 9796 2869 9802 2870 9800
2873 9791 2870 9789 2868 9783 2868 9777
2873 9770 2873 9768
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:10 AM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, May 25, 6:10 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 610 AM CDT SAT MAY 25 2013 .DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION BELOW. && .AVIATION...MIX OF MVFR/VFR ALL TERMINALS. AREAS OF LOW CLOUDS AND SCATTERED CONVECTION EXISTS OVER S TX AS OF WRITING. CLOUD DECK WITH MVFR CIGS SHOULD MIX OUT THIS MRNG WITH VFR PREVAILING DURING MOST OF DAYLIGHT HRS /ASIDE FROM CONVECTION/. MVFR CIGS TO RETURN OVERNIGHT TONIGHT ALL TERMINALS. CONVECTION ANTICIPATED TO EXPAND IN AREAL COVERAGE THIS MRNG WITH GREATEST CHANCES AT KCRP/KVCT/KALI. KLRD CURRENTLY XPCTD TO REMAIN DRY MOST OF THE DAY...BUT TRENDS WILL BE MONITORED. DRYING CONDITIONS LIKELY BY LATE AFTN AND THIS EVENING. MODERATE TO GUSTY SE WINDS DURING THE DAY BECOMING LIGHTER OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 88 76 89 73 88 / 40 20 20 10 10 VICTORIA 87 73 89 71 88 / 40 20 20 10 10 LAREDO 92 76 93 76 97 / 30 20 20 10 10 ALICE 88 72 90 72 91 / 40 20 20 10 10 ROCKPORT 85 76 86 76 86 / 40 20 20 10 10 COTULLA 89 72 92 72 93 / 40 20 20 10 10 KINGSVILLE 88 74 90 73 90 / 40 20 20 10 10 NAVY CORPUS 85 76 85 76 86 / 40 20 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...AVIATION
Hazardous weather outlook, May 25, 4:46 AM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 446 AM CDT SAT MAY 25 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 446 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SOUTH TEXAS TODAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO MINOR FLOODING. AN ISOLATED STRONG WIND GUST MAY ALSO OCCUR IN THE STRONGER STORMS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS SUNDAY AND AGAIN THURSDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME. THERE WILL BE A MODERATE RISK OF RIP CURRENTS FOR THE BEACHES ALONG THE MIDDLE TEXAS COAST FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RH/TMT
In the hours before
Local storm report, May 25, 9:53 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
953 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD OAKVILLE 28.41N 98.06W
05/25/2013 LIVE OAK TX LAW ENFORCEMENT
PORTIONS OF I 37 BEING SHUT DOWN DUE TO WATER OVER
ROADWAY. NEAR OAKVILLE.
&&
PZABELLocal storm report, May 25, 10:00 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1000 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM FLASH FLOOD W THREE RIVERS 28.47N 98.18W
05/25/2013 LIVE OAK TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THAT FLOODING EVACUATIONS WERE
TAKING PLACE AT TIPPS PARK JUST WEST OF THREE RIVERS ON
TX 72.
&&
B90Local storm report, May 25, 10:19 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1019 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 5 N THREE RIVERS 28.54N 98.18W
05/25/2013 LIVE OAK TX LAW ENFORCEMENT
I 37 CLOSED NORTH AND SOUTH BOUND NEAR MILE MARKER 74. 4
FEET OF WATER OVER ROADWAY.
&&
PZABELLocal storm report, May 25, 10:38 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1038 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FUNNEL CLOUD 6 N THREE RIVERS 28.55N 98.18W
05/25/2013 LIVE OAK TX LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY LAW ENFORCEMENT. DID NOT SEE IT
TOUCH THE GROUND.
&&
PZABELSpecial weather statement, May 25, 11:34 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1134 AM CDT SAT MAY 25 2013 TXZ232-251715- BEE- 1134 AM CDT SAT MAY 25 2013 ...FUNNEL CLOUDS POSSIBLE IN NORTHERN BEE COUNTY... AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE POSSIBILITY OF BRIEF FUNNEL CLOUDS WITHIN THUNDERSTORMS IN NORTHERN BEE COUNTY. WEAK ROTATION SIGNATURES HAVE BEEN NOTED BUT ARE VERY BRIEF. IN ADDITION...MORE HEAVY RAIN AND STRONG WIND GUSTS ARE POSSIBLE. PZ
Special weather statement, May 25, 11:48 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1148 AM CDT SAT MAY 25 2013 TXZ231>234-241>247-251845- ARANSAS-BEE-CALHOUN-GOLIAD-JIM WELLS-KLEBERG-LIVE OAK-NUECES-REFUGIO-SAN PATRICIO-VICTORIA- 1148 AM CDT SAT MAY 25 2013 ...FUNNEL CLOUDS POSSIBLE TODAY THROUGH COASTAL BEND AND BRUSH COUNTRY... BRIEF FUNNEL CLOUDS WILL BE POSSIBLE WITHIN THUNDERSTORMS LATE THIS MORNING AND THIS AFTERNOON. EXPECT THESE FUNNELS TO BE WEAK...AND THE CHANCE FOR TORNADOES IS LOW. PLEASE PASS ON REPORTS OF FUNNEL CLOUDS TO YOUR LOCAL LAW ENFORCEMENT. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. PZ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:13 AM CDT | Areal Flood Advisory | CRP | Bee, Refugio, San Patricio | 92 min |
| May 25, 6:28 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 92 min |
| May 25, 6:48 AM CDT | Areal Flood Advisory | CRP | Duval | 87 min |
| May 25, 7:41 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 64 min |
| May 25, 8:44 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 91 min |
| May 25, 9:05 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 85 min |
| May 25, 9:18 AM CDT | Flash Flood Warning | CRP | Bee, Goliad | 87 min |
| May 25, 9:46 AM CDT | Tornado Warning | CRP | Bee, Live Oak | 44 min |
| May 25, 10:28 AM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 92 min |
| May 25, 1:58 PM CDT | Tornado Warning | CRP | Victoria | 32 min |
| May 25, 2:25 PM CDT | Tornado Warning | CRP | Victoria | 35 min |
| May 25, 2:53 PM CDT | Tornado Warning | CRP | Goliad, Refugio | 37 min |
| May 25, 3:09 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 36 min |
| May 25, 3:46 PM CDT | Areal Flood Advisory | CRP | Victoria | 59 min |
| May 25, 4:14 PM CDT | Tornado Warning | CRP | Bee, Goliad, Refugio | 46 min |
| May 25, 4:41 PM CDT | Flash Flood Warning | CRP | Victoria | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.